Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 30, 2021, 6:09 PM CDT for Bollinger County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 30, 2021, 6:43 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 111 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS53 KPAH 302309
SVRPAH
MOC017-010000-
/O.NEW.KPAH.SV.W.0054.210630T2309Z-210701T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
609 PM CDT Wed Jun 30 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern Bollinger County in southeastern Missouri...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located near Grassy, or
near Marble Hill, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marble Hill and Leopold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3711 9007 3731 9015 3732 9014 3743 8986
3728 8986 3715 8987
TIME...MOT...LOC 2309Z 248DEG 10KT 3724 9006
HAIL...1.00IN
WIND...60MPH
$$
GREG1 follow-up statement
725
WWUS53 KPAH 302343
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
643 PM CDT Wed Jun 30 2021
MOC017-302353-
/O.CAN.KPAH.SV.W.0054.000000T0000Z-210701T0000Z/
Bollinger MO-
643 PM CDT Wed Jun 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOLLINGER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3711 9007 3731 9015 3732 9014 3743 8986
3728 8986 3715 8987
TIME...MOT...LOC 2341Z 248DEG 10KT 3728 8995
$$
GREGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:43 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 3:43 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 343 PM CDT Wed Jun 30 2021 .SHORT TERM...(Tonight through Friday night) Issued at 222 PM CDT Wed Jun 30 2021 The PAH forecast area remains in an unstable (at low levels) atmosphere, with weak shear aloft. The recent infusion of deep tropical moisture has provided precipitable waters of around two inches through the column. As mid level heights have begun to fall this afternoon ahead of a mid level shortwave trof pivoting through the northeastern CONUS, the diurnal signal continued, though by mid afternoon, scattered showers and isolated tstms had developed, and the tstm coverage will probably increase through the rest of the afternoon as outflow boundaries provide additional low level triggers. A few strong storms are possible through early evening, and an isolated severe tstm cannot be ruled out, with damaging wind the main hazard. The occurrence of brief large hail is possible. After a bit of a lull in the convective activity in the evening, shower activity is forecast to increase in coverage overnight as the shortwave axis draws closer, especially for southwestern IN, and will increase more across the region by daybreak, with scattered tstms about. A cold front will enter the region sometime during the day on Thu, but the winds outside of tstms should remain rather light despite the eventual wind shift to the north. During the evening, models showed that shower and tstm coverage will dramatically diminish from the north. Highs will be in the lower 80s Thu and Fri as lows dip into the 60s (with a few northern upper 50s) Thu night, and middle 50s to lower 60s Fri night. Dewpoints will dramatically drop toward the 50s starting Thu night. .LONG TERM...(Saturday through Wednesday) Issued at 222 PM CDT Wed Jun 30 2021 Little change to the forecast scenario with the 12Z cycle through the middle of next week. An extremely pleasant 4th of July Weekend is forecast. We will start out with an anomalously cool and dry air mass in place Saturday. Highs in the lower 80s with dewpoints mixing well into the 50s will make for an idyllic Saturday. Aloft, high pressure will build through Sunday and upper ridging will then remain in place through the end of the period. The airmass will steadily modify and with south winds developing, Monday will be back up to near normal temperatures if not a few degrees warmer, and the humidity will also be on the rise. There isn't much model agreement in the details of the upper ridge heading into Tuesday and Wednesday, but there is some potential for an easterly wave to slide westward through the lower Mississippi Valley. If this extends far enough north, some diurnal showers and storms will be possible Tuesday and Wednesday mainly over southern portions of region. PoPs by Wednesday will be near 50% which seems a bit high given the uncertainties at that time range, but at least they are still in the chance category. Any storms Tuesday or Wednesday will tend to move from east to west and should pose the typical locally heavy rain and lightning threats. && .AVIATION... Issued at 101 PM CDT Wed Jun 30 2021 VFR conditions will continue for the first half of the 24 hour TAF period, except for possible brief reductions in vsby in shower or tstm activity. Convective activity is expected to be quite common this afternoon and early evening, especially north of the OH River. After midnight, however, the probability of showers will continue to increase from the north, accompanied by mostly IFR cigs. Isolated to scattered tstm activity will be around, which will probably increase in coverage after daybreak. Outside of shower/tstm activity, winds will be light and variable, with some semblance of a southwesterly component early, and perhaps more westerly late. For now, included tstm activity in a TEMPO group late this afternoon/early evening only, as confidence is not high enough to include in any other part of the TAFs. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...DRS AVIATION...DB
Hazardous weather outlook, Jun 30, 5:04 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 504 PM CDT Wed Jun 30 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 504 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight Ongoing scattered thunderstorm activity, some it with gusty winds and torrential downpours of rain, will gradually decrease in coverage this evening. Outside of a possible isolated severe storm with large hail and damaging winds, the primary concerns with thunderstorms are lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The chance of thunderstorms peaks Thursday and diminishes Thursday night with the passage of a cold front. Locally heavy rain and lightning are the primary concerns. A few thunderstorms are possible Tuesday afternoon mainly over southeastern Missouri and western Kentucky. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 30, 3:05 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
305 PM CDT Wed Jun 30 2021
ILZ092-MOZ112-302030-
Alexander IL-Mississippi MO-
305 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER AND
MISSISSIPPI COUNTIES UNTIL 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anniston, or near East Prairie, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Charleston, East Prairie, Cairo, Wyatt, Anniston and Wilson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 8949 3708 8919 3707 8918 3703 8918
3701 8917 3697 8910 3694 8910 3686 8913
3685 8914 3684 8917 3684 8918 3679 8917
3671 8936
TIME...MOT...LOC 2004Z 234DEG 14KT 3684 8935
DRSLocal storm report, Jun 30, 3:42 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG PHILPOT 37.74N 86.99W
06/29/2021 DAVIESS KY PUBLIC
ROOF AND 1 SIDE OF BARN BLOWN OFF AND A LINE
OF TREES BLOWN DOWN.
&&
RSTSpecial weather statement, Jun 30, 3:47 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
347 PM CDT Wed Jun 30 2021
KYZ001-002-006-302115-
Graves KY-Fulton KY-Hickman KY-
347 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FULTON...
SOUTHEASTERN HICKMAN AND SOUTHWESTERN GRAVES COUNTIES UNTIL 415 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sedalia, or 9 miles northeast of Fulton, moving
southwest at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fulton, Wingo, Water Valley and Dukedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8900 3669 8874 3656 8859 3650 8867
3650 8896
TIME...MOT...LOC 2046Z 047DEG 14KT 3658 8874
DRSSpecial weather statement, Jun 30, 4:44 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
444 PM CDT Wed Jun 30 2021
ILZ090-094-302215-
Massac IL-Pope IL-
444 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASSAC AND CENTRAL POPE
COUNTIES UNTIL 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Metropolis. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brookport and New Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3731 8878 3738 8856 3726 8851 3714 8844
3712 8863
TIME...MOT...LOC 2144Z 117DEG 4KT 3725 8864
DRSSpecial weather statement, Jun 30, 4:47 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
447 PM CDT Wed Jun 30 2021
INZ082-302230-
Pike IN-
447 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY UNTIL 530 PM
CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Petersburg and Winslow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3855 8718 3852 8715 3852 8714 3853 8714
3853 8712 3854 8710 3851 8708 3851 8707
3834 8707 3828 8721 3852 8732 3851 8729
3853 8726 3854 8725 3854 8722 3855 8720
TIME...MOT...LOC 2146Z 331DEG 8KT 3852 8719
DRSSpecial weather statement, Jun 30, 5:47 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Wed Jun 30 2021
MOZ086-302330-
Bollinger MO-
547 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER COUNTY UNTIL
630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Grassy, or 9 miles west of Advance, moving east at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Leopold, Grassy and Zalma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3704 9011 3708 9011 3709 9019 3715 9016
3724 9020 3734 8986 3713 8987 3712 8988
3713 8996 3705 8996 3706 8999 3704 9000
TIME...MOT...LOC 2247Z 249DEG 13KT 3713 9009
GREGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:05 PM CDT | Special Weather Statement | PAH | Mississippi | 25 min |
| Jun 30, 5:47 PM CDT | Special Weather Statement | PAH | Bollinger | 43 min |
| Jun 30, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.